Ohio, 2017Damaging Wind in Ohio, July 28, 2017
July 28, 2017 · NWS CLE · 1 event in 1 county or zone
An isolated thunderstorm caused some damage near Monroeville.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated thunderstorm caused some damage near Monroeville.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 28, 3:06 PM EST, 2 hours 42 minutes earlier.
Area forecast discussion, Jul 28, 3:06 PM EST, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
406 PM EDT Fri Jul 28 2017
.SYNOPSIS...
Broad low pressure over the Appalachians will move to the east coast
overnight. High pressure over the Upper Great Lakes will expand
across the Great Lakes Region over the weekend. Low pressure
will pass north of the area on Wednesday, pulling a cold front
south across the Great Lakes Wednesday night into Thursday.
&&
.NEAR TERM /THROUGH SATURDAY NIGHT/...
Low pressure is located over the Appalachians with a compact upper
level trough sinking south into the area. Scattered showers with a
few thunderstorms have been increasing in coverage ahead of the
upper wave this afternoon across northwest Ohio. This activity is
expected to drift southeast with time with some expansion across our
southeastern counties this evening. Some increase in low level
convergence is expected in this area along with an uptick in mid-
level deformation. Some thinning of the clouds in this area has also
allowed 500-1000 J/kg of ML Cape to develop. Expecting activity to
decrease quickly through the evening as we lose diurnal support with
pops ending by midnight.
Despite a decreasing trend for clouds this evening, some additional
low level moisture is expected to slide south across Lake Erie
overnight. Expecting to see some clouds re-develop off the lake with
sct-bkn clouds from Sandusky to Cleveland. Can not rule out an
isolated shower or two also developing downwind of the lake.
Somewhat hard to tell the extent that cloud cover fills back in so
kept the forecast as partly cloudy but could end up being more than
that downwind of the lake. Did keep mins up a little higher given
the flow off the warm lake. Water levels have risen across the south
shore of Lake Erie given the brisk northeast flow. They are not
expected to rise more than a couple more inches this evening so not
expecting to need any flooding hazards.
Diurnal cu expected through midday on Saturday then thinning during
the afternoon as high pressure expands into the Central Great Lakes.
Temperatures at 925mb will trend 2-3 degrees cooler by tomorrow
afternoon and highs are expected to top out in the 70s area wide
except possibly near 80 towards Toledo.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY/...
Upper level trough will continue to slide off the east coast early
in the forecast period. Large broad upper level ridge will begin to
advance east. Fair weather will be the dominant weather through this
period as surface high pressure builds east across the area. As the
high builds into the area along with upper level ridge, subsidence
will take place helping to clear skies out and bring with it some
more sunshine. After a somewhat chilly start Saturday night in the
50s across the area, we should see highs begin to recover again back
into the lower 80s in the west and lower to middle 70s in the east
Sunday. Due to the high being overhead, good radiational cooling
will take place allowing temperatures to drop into the 50s again
Sunday night. However, warm air advection will begin to take shape
Monday on the western side of the surface high with highs in the
middle 80s west to upper 70s east.
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
A trough across the Great Lakes and east half of the country will be
maintained with the next shortwave to top the western ridge midweek.
A decent trough will get carved out across the region. A cold front
is still timed to cross the area on Thursday. It may move slowly as
shortwave shears out and we await the next bit of energy to move
through the mean trough. Will have some minimal chances for
showers/thunderstorms Wednesday, but focus most of it on Thursday.
Lingered the chances across the southeast half of the area through
Friday. Temperatures will be seasonable, but it will get muggy again
ahead of that front.
&&
.AVIATION /18Z Friday THROUGH Wednesday/...
MVFR ceilings remain downwind of Lake Erie but will lift with
time this afternoon to VFR. Scattered showers are expected to
develop across the area this afternoon with the most likely
chance of impacting a terminal at MFD/CAK/YNG. Can not rule out
a stray thunderstorm impacting CAK/YNG but coverage is expected
to be low enough that did not include at this time. Northeast
winds will be breezy at times as low pressure moves northeast up
the Ohio Valley/Appalachians both this afternoon and Saturday
afternoon. Clouds are expected to scatter out from the north
this evening with another area of scattered/broken clouds moving
in off Lake Erie towards 12Z. Coverage of these clouds are less
certain during the morning but brief MVFR ceilings are
possible.
OUTLOOK...Patchy MVFR ceilings Saturday night into Sunday
morning .
&&
.MARINE...
Small craft flags will be flying once again as northeast flow sets
up through Saturday afternoon. Winds will diminish Saturday
afternoon and will likely be able to drop the small craft advisories
at that time. Otherwise, winds will become light and variable
through the rest of the forecast period as the high pressure becomes
the dominant weather feature across the area.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement through Saturday evening for OHZ003-
007-009>012-089.
PA...Beach Hazards Statement through Saturday evening for PAZ001.
MARINE...Small Craft Advisory until 10 PM EDT Saturday for LEZ142>149.
&&
SYNOPSIS...KEC
NEAR TERM...KEC
SHORT TERM...LaPlante
LONG TERM...Oudeman
AVIATION...KEC
MARINE...LaPlanteHazardous weather outlook, Jul 28, 2:56 AM EST, 14 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
356 AM EDT Fri Jul 28 2017
OHZ003-007-009>012-089-PAZ001-290800-
Lucas-Ottawa-Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-
Northern Erie-
356 AM EDT Fri Jul 28 2017
...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH SATURDAY AFTERNOON...
This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Beach Hazards Statement.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Beach Hazards Statement.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LEZ061-142>149-162>169-OHZ006-008-013-014-017>023-027>033-036>038-
047-PAZ002-003-290800-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Wood-Sandusky-
Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-
Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-
Marion-Morrow-Holmes-Knox-Southern Erie-
356 AM EDT Fri Jul 28 2017
This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.
.DAY ONE...Today and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Thunderstorm Wind, Huron
- When
- July 28, 5:48 PM EST
- Where
- Huron County, 1.51 mi ESE of Hunts Corner
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 41.215, -82.742
A thunderstorm downburst caused some damage along Everingin Road southwest of Monroeville. Several trees and a couple of utility poles were downed in the area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 28 to 31, 20175 deaths · 1 event
- Lightning Strike in Florida, July 28, 20171 death · 1 injured · 1 event
- Flash Flooding and Flooding in West Virginia, July 28 to 29, 2017$3.2 million · 17 events
- Flash Flooding and Flooding in Pennsylvania, July 28 to 29, 2017$269,000 · 52 events
- Flash Flooding and Flooding in West Virginia, July 28 to 29, 2017$1.8 million · 8 events
- Flash Flooding and Flooding in New Jersey, July 28 to 29, 20174 injured · $10 · 50 events
- Flash Flooding in Ohio, July 28 to 29, 2017$100,000 · 2 events
- Flooding and Heavy Rain in Delaware, July 28 to 29, 201734 events
- Flash Flooding and Flooding in Maryland, July 28 to 29, 201733 events
- Flash Flooding and Hail in Arizona, July 28, 2017$31,000 · 50 kt wind · 6 events
- Flash Flooding and Flood in Tennessee, July 28, 2017$20,000 · 13 events
- Flash Flood and Heavy Rain in North Carolina, July 28 to 29, 201726 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 714585.